Advertisement

Studia Logica

, Volume 107, Issue 6, pp 1235–1259 | Cite as

Varieties of BL-Algebras III: Splitting Algebras

  • Paolo AglianóEmail author
Article

Abstract

In this paper we investigate splitting algebras in varieties of logics, with special consideration for varieties of BL-algebras and similar structures. In the case of the variety of all BL-algebras a complete characterization of the splitting algebras is obtained.

Keywords

BL-algebras Substructural logics Splitting algebras 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

Franco Montagna passed away in February 2015 and this paper is the natural continuation of the investigations we carried out together in [5, 6]. Without the many hours spent together talking about these problems and the many conversations we had on the subject this paper could not have been written.

References

  1. 1.
    Agliano, P., Ternary deductive terms in residuated structures, Acta Sci. Math. (Szeged) 64:397–429, 1998.Google Scholar
  2. 2.
    Agliano, P., Varieties of BL-algebras I, revisited, Soft Computing 21:153–163, 2017.CrossRefGoogle Scholar
  3. 3.
    Agliano, P., Splittings in GBL-algebras II: the representable case, Fuzzy Sets and Systems 2018.  https://doi.org/10.1016/j.fss.2018.07.003.CrossRefGoogle Scholar
  4. 4.
    Agliano, P., I.M.A. Ferreirim, and F. Montagna, Basic hoops: an algebraic study of continuous \(t\)-norms, Studia Logica 87(1):73–98 2007.CrossRefGoogle Scholar
  5. 5.
    Agliano, P., and F. Montagna, Varieties of BL-algebras I: general properties, J. Pure Appl. Algebra 181:105–129, 2003.CrossRefGoogle Scholar
  6. 6.
    Agliano, P., and F. Montagna, Varieties of BL-algebras II, Studia Logica 106(4):721–737, 2017.  https://doi.org/10.1007/s11225-017-9763-7.CrossRefGoogle Scholar
  7. 7.
    Agliano, P., and G. Panti, Geometrical methods in Wajsberg hoops, J. Algebra 256:352–374, 2002.CrossRefGoogle Scholar
  8. 8.
    Agliano, P., and A. Ursini, Ideals and other generalizations of congruence classes, J. Aust. Math. Soc. 53:103–115, 1992.CrossRefGoogle Scholar
  9. 9.
    Agliano, P., and A. Ursini, On subtractive varieties IV: Definability of principal ideals, Algebra Universalis 38:355–389, 1997.CrossRefGoogle Scholar
  10. 10.
    Blok, W.J., and I.M.A. Ferreirim, On the structure of hoops, Algebra Universalis 43:233–257, 2000.CrossRefGoogle Scholar
  11. 11.
    Blok, W.J., and D. Pigozzi, On the structure of varieties with equationally definable principal congruences I, Algebra Universalis 15:195–227, 1982.CrossRefGoogle Scholar
  12. 12.
    Blok, W.J., and D. Pigozzi, Algebraizable Logics, No. 396 in Memoirs of the American Mathematical Society, American Mathematical Society, Providence, Rhode Island, 1989.Google Scholar
  13. 13.
    Blok, W.J., and D. Pigozzi, On the structure of varieties with equationally definable principal congruences III, Algebra Universalis 32:545–608, 1994.CrossRefGoogle Scholar
  14. 14.
    Blount, K., and C. Tsinakis, The structure of residuated lattices’, Internat. J. Algebra Comput. 13(4):437–461, 2003.CrossRefGoogle Scholar
  15. 15.
    Burris, S., and H.P. Sankappanavar, A Course in Universal Algebra, Graduate Texts in Mathematics, Springer, Berlin, 1981. https://www.math.uwaterloo.ca/snburris/htdocs/UALG/univ-algebra2012.pdf.
  16. 16.
    Citkin, A., Characteristic Formulas 50 Years Later (An Algebraic Account), ArXiv e-prints, 2014. http://adsabs.harvard.edu/abs/2014arXiv1407.5823C.
  17. 17.
    Di Nola, A., Representation and reticulation by quotients of MV-algebras, Ric. Mat. 40(2):291–297, 1991.Google Scholar
  18. 18.
    Galatos, N., Varieties of Residuated Lattices, Ph.D. thesis, Vanderbilt University, 2003. http://www.cs.du.edu/~ngalatos/research/diss.pdf.
  19. 19.
    Galatos, N., P. Jipsen, T. Kowalski, and H. Ono, Residuated Lattices: An Algebraic Glimpse at Substructural Logics, vol. 151 of Studies in Logics and the Foundations of Mathematics, Elsevier, Amsterdam, The Netherlands, 2007.Google Scholar
  20. 20.
    Galatos, N., J.S. Olson, and J.G. Raftery, Irreducible residuated semilattices and finitely based varieties, Rep. Math. Logic 43:85–108, 2008.Google Scholar
  21. 21.
    Gispert, J., Universal classes of MV-chains with applications to many-valued logics, Math. Log. Quart. 48:581–601, 2002.CrossRefGoogle Scholar
  22. 22.
    Gispert, J., D. Mundici, and A. Torrens, Ultraproducts of \(\mathbb{Z}\) with an application to many-valued logics, J. Algebra 219:214–233,1999.CrossRefGoogle Scholar
  23. 23.
    Hájek, P., Metamathematics of Fuzzy Logic, No. 4 in Trends in Logic—Studia Logica Library, Kluwer Academic Publ., Dordrecht/Boston/London, 1998.Google Scholar
  24. 24.
    Jankov, V.A., The construction of a sequence of strongly independent superintuitionistic propositional calculi, Dokl. Akad. Nauk SSSR 181:33–34, 1968.Google Scholar
  25. 25.
    Jankov, V.A., On an extension of the intuitionistic propositional calculus to the classical one and of the minimal one to the intuitionistic one, Izv. Akad. Nauk SSSR Ser. Mat. 32:208–211, 1968.Google Scholar
  26. 26.
    Jenei, S., On the structure of rotation-invariant semigroups, Arch. Math. Logic 42:489–514, 2003.CrossRefGoogle Scholar
  27. 27.
    Jipsen, P., and F. Montagna, On the structure of generalized BL-algebras, Algebra Universalis 55:226–237, 2006.CrossRefGoogle Scholar
  28. 28.
    Jipsen, P., and F. Montagna, The Blok-Ferreirim theorem for normal GBL-algebras and its application, Algebra Universalis 60:381–404, 2009.CrossRefGoogle Scholar
  29. 29.
    Köhler, P., and D. Pigozzi, Varieties with equationally definable principal congruences, Algebra Universalis 11:213–219, 1980.CrossRefGoogle Scholar
  30. 30.
    Komori, Y., Super-Łukasiewicz implicational logics, Nagoya Math. J. 72:127–133, 1978.CrossRefGoogle Scholar
  31. 31.
    Komori, Y., Super-Łukasiewicz propositional logics, Nagoya Math. J. 84:119–133, 1981.CrossRefGoogle Scholar
  32. 32.
    Kowalski, T., and H. Ono, Splitting in the variety of residuated lattices, Algebra Universalis 44:283–298, 2000.CrossRefGoogle Scholar
  33. 33.
    McKenzie, R., Equational bases and nonmodular lattice varieties, Trans. Amer. Math. Soc. 174:1–43, 1972.CrossRefGoogle Scholar
  34. 34.
    Okada, M., and K. Terui, The finite model property for various fragments of intuitionistic linear logic, J. Symb. Log. 64:790–802, 1999.CrossRefGoogle Scholar
  35. 35.
    Olson, J.S., Subdirectly irreducible residuated semilattices and positive universal classes, Studia Logica 83:393–406, 2006.CrossRefGoogle Scholar
  36. 36.
    Ono, H., and Y. Komori, Logics without the contraction rule, J. Symb. Log. 50:169–201, 1985.CrossRefGoogle Scholar
  37. 37.
    Whitman, P.M., Splittings of a lattice, Amer. J. Math. 65:179–196, 1943.CrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.DIISMUniversity of SienaSienaItaly

Personalised recommendations